Alert archive / Florida / Red Flag Warnings in 2008

Red Flag Warning 20, NWS Tallahassee, FL

February 16, 200810 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Feb 16, 2008, 12:30 PM CST for 10 counties in Florida. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 16, 2008, 12:30 PM CST (18:30 UTC)
Expired
Feb 16, 2008, 6:00 PM CST
In force
6 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Madison County, FL, Wakulla County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 48 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2191 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 161830
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
130 PM EST SAT FEB 16 2008

...A RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM EST /5 PM CST/
THIS AFTERNOON FOR MUCH OF THE FLORIDA BIG BEND AND EASTERN
PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35
PERCENT...

.DISCUSSION...LOW LEVEL MOISTURE WILL INCREASE TONIGHT...WITH THE
NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS SUNDAY AND SUNDAY NIGHT
AS A STRONG COLD FRONT MOVES EAST ACROSS THE AREA. SOME OF THE
STORMS MAY BE SEVERE. STRONG TRANSPORT WINDS WILL CREATE HIGH
DISPERSIONS ON SUNDAY. COOLER AND MUCH DRIER AIR WILL RETURN FOR
EARLY NEXT WEEK WHEN RED FLAG CONDITIONS WILL BE POSSIBLE.

FLZ009>013-016>019-026-027-170000-
/O.NEW.KTAE.FW.W.0020.080216T1830Z-080217T0000Z/
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GADSDEN-LEON-JEFFERSON-
MADISON-LIBERTY-WAKULLA-
130 PM EST SAT FEB 16 2008 /1230 PM CST SAT FEB 16 2008/

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS
EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

BARRY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 16, 9:00 AM CST, 3 hours 30 minutes earlier.

Area forecast discussion, Feb 16, 9:00 AM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1000 AM EST SAT FEB 16 2008

.DISCUSSION...
THE 13 UTC REGIONAL SURFACE ANALYSIS SHOWED A 1024 MB HIGH
CENTERED ALONG THE SOUTHEAST GA COAST...A WEAK QUASI-STATIONARY
FRONT ACROSS NORTH GA AND AL...AND A COMPLEX FRONTAL SYSTEM
(ACCOMPANIED BY SHOWERS AND THUNDERSTORMS) OVER TX. LOCAL RADARS
SHOWED PATCHES OF LIGHT RAIN OVER SOUTHWEST AL...AND WE EXPECT
MOST OF THIS RAIN TO EITHER DISSIPATE OR MOVE JUST NORTH OF OUR
FORECAST AREA DURING THE DAY. THE EARLY MORNING FORECAST PACKAGE
IS ON TRACK AND ONLY A MINOR UPDATES WERE MADE TO REFLECT RECENT
OBSERVATIONS.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED AT THE TERMINALS FOR THE MAJORITY OF
THE TAF PERIOD. MID/HIGH LEVEL CLOUDS WILL TRANSLATE WEST TO EAST
ACROSS THE AREA THROUGH THIS EVENING. WINDS WILL BE LIGHT FROM THE
EAST OR SOUTHEAST. CONDITIONS WILL DETERIORATE OVERNIGHT THROUGH
SUNDAY WITH MVFR CEILINGS ACROSS THE AREA AND VSBY REDUCTIONS IN
SHOWERS AND THUNDERSTORMS SUNDAY AND SUNDAY NIGHT.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

AVIATION...BARRY
REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Feb 16, 3:08 AM CST, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
408 AM EST SAT FEB 16 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-171100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
408 AM EST SAT FEB 16 2008 /308 AM CST SAT FEB 16 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A FAIR AND WARM DAY
IS EXPECTED ACROSS THE REGION TODAY WITH HIGH TEMPERATURES
REACHING THE LOWER TO MID 70S UNDER PARTLY CLOUDY SKIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REGION ON
SUNDAY AFTERNOON AND EVENING...

A DEVELOPING LOW PRESSURE SYSTEM IN THE SOUTHWEST U.S. WILL HEAD
EASTWARD TODAY BEFORE TURNING OFF TO THE NORTHEAST THEN NORTH-
NORTHEAST TONIGHT AND SUNDAY...ULTIMATELY REACHING THE GREAT
LAKES. THIS SYSTEM WILL BRING ITS TRAILING COLD FRONT NEAR THE
REGION LATE ON SUNDAY...WITH A POTENTIAL SQUALL LINE OF STRONG TO
SEVERE THUNDERSTORMS DEVELOPING OUT AHEAD OF IT. SURFACE BASED
INSTABILITY AND LOW LEVEL WIND SHEAR ARE EXPECTED TO BE FAVORABLE
FOR SEVERE WEATHER...WHILE UPPER LEVEL DYNAMICS WILL BE WEAKENING
AS THE SQUALL LINE MOVES THROUGH THE REGION. ANY REMAINING SHOWERS
AND STORMS SHOULD END ON MONDAY MORNING...WITH HIGH PRESSURE AND
COOLER AND DRIER CONDITIONS RETURNING FOR THE BEGINNING OF THE
WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY...BUT ACTIVATION MAY
BE REQUESTED ON SUNDAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

17-GOULD

Nearby

Red Flag Warnings in Florida, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.